Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 34, NWS Melbourne, FL

May 7, 2019Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 7, 2019, 2:36 PM EDT for Martin County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2019, 2:36 PM EDT (18:36 UTC)
Expired
May 7, 2019, 3:00 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Martin County, FL

The radar

The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WUUS52 KMLB 071836
SVRMLB
FLC085-071900-
/O.NEW.KMLB.SV.W.0034.190507T1836Z-190507T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
236 PM EDT Tue May 7 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Western Martin County in east central Florida...

* Until 300 PM EDT.

* At 235 PM EDT, a severe thunderstorm was located 7 miles north of
  Indiantown, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2718 8063 2721 8049 2721 8042 2705 8031
      2698 8051
TIME...MOT...LOC 1835Z 322DEG 11KT 2713 8046 

HAIL...1.00IN
WIND...60MPH
 
$$

Weitlich

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:46 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 7, 10:46 AM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1046 AM EDT Tue May 7 2019

.DISCUSSION...
After experiencing a few areas of fog for Lake to Seminole
counties, partly cloudy skies wil continue through rest of the
day. A few storms have been spotted across the offshore waters of
the Treasure Coast but these will remain over waters and dissipate
before noon. No changes were were to the forecast. East winds and
enough moisture still present near Lake Okeechobee will aid in
the development of a few showers and thunderstorms this afternoon.
These will affect Okeechobee/Martin to southern Osceola counties
through late afternoon.

&&

.AVIATION...
VFR for the rest of the day except for some VCSH/VCTS at KSUA and
KFPR this afternoon and MVFR cigs at KSFB and KTIX through early
afternoon.

&&

.MARINE...
Generally ENE winds at 5 to 10 knots will continue today across
the east central FL Atlantic waters with seas of 2-3 feet and
around 1 foot east of St Lucie and Martin counties.

&&

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Weitlich/Glitto
Hazardous weather outlook, May 7, 9:18 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
918 AM EDT Tue May 7 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
918 AM EDT Tue May 7 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and lightning storms are forecast from early to
mid afternoon across Okeechobee County, southern Osceola, Indian
River, Saint Lucie and Martin Counties, mainly to the west of
Interstate 95. Main storm impacts will be wind gusts up to around
40 MPH, frequent lightning strikes, and torrential downpours of 1
to 2 inches in a 60 to 90 minute period. Storm motion today will
be a slow drift toward the southeast at less than 10 MPH.

.RIP CURRENT IMPACT...
There will be a moderate risk for dangerous Rip Currents along
the central Florida Atlantic beaches today. The greatest threat
for rips will be between 1 to 7 PM due to tidal effects. Always
swim near a lifeguard and never swim alone.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Coverage of showers and storms will increase from late this week
through early next week. A building long period swell will keep
the Rip Current threat elevated through this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters in Okeechobee, Saint Lucie and Martin Counties should
monitor the weather and self activate if needed.

Cristaldi/Weitlich

In the hours before

Special weather statement, May 7, 2:27 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
227 PM EDT Tue May 7 2019

FLZ059-064-071915-
St. Lucie FL-Martin FL-
227 PM EDT Tue May 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. LUCIE AND
WESTERN MARTIN COUNTIES UNTIL 315 PM EDT...

At 227 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Tradition, or 9 miles north of Indiantown, moving
southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2720 8064 2725 8044 2709 8030 2699 8051
TIME...MOT...LOC 1827Z 322DEG 11KT 2715 8049

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:06 PM EDTAreal Flood AdvisoryMLBSaint Lucie84 min
May 7, 2:27 PM EDTSpecial Weather StatementMLBMartin48 min
May 7, 2:57 PM EDTSpecial Weather StatementMLBMartin33 min
May 7, 2:59 PM EDTSpecial Weather StatementMLBIndian River31 min
May 7, 3:13 PM EDTSevere Thunderstorm WarningMLBMartin17 min
May 7, 4:09 PM EDTSpecial Weather StatementMLBOsceola36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.